Skip to main content
    • Aa
    • Aa

Concerning formulas of the types A→B ν C,A →(Ex)B(x) in intuitionistic formal systems1

  • Ronald Harrop (a1)

In a previous paper [1] it was proved, among other results, that a closed disjunction of intuitionistic elementary number theory N can be proved if and only if at least one of its disjunctands is provable and that a closed formula of the type (Ex)B(x) is provable in N if and only if B(n) is provable for some numeral n. The method of proof was to show that, as far as closed formulas are concerned, N is equivalent to a calculus N1 for which the result is immediate. The main step in the proof consisted in showing that the set of provable formulas of N1 is closed under modus ponens. This was done by obtaining a subset of the set which is closed under modus ponens and contains all members of the original set, with which it is therefore identical.

Hide All

The author wishes to thank the editor for many valuable suggestions regarding the presentation of this paper.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1] R. Harrop , On disjunctions and existential statements in intuitionistic systems of logic, Mathematische Annalen, vol. 132 (1956), pp. 347361.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 4 *
Loading metrics...

Abstract views

Total abstract views: 59 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 21st July 2017. This data will be updated every 24 hours.